• CALL (877) 659-4555 RECOVER NOW
Klonopin Addiction Withdrawal and Detoxification

Klonopin Addiction Withdrawal and Detoxification

Klonopin addiction is a serious condition and just like any other disease, it needs proper treatment. The prolonged use of Klonopin alters the structure of brain in such a way that it fails to function normally in the absence of drug. When the drug is quit, a number of withdrawal symptoms appear as an indicative of the fact that something is missing. These symptoms continue to appear as the body and mind learn to function without drug. Going through this period of withdrawal and detoxification successfully is very important to make a recovery.

Withdrawal symptoms for Klonopin addiction:

Withdrawing Klonopin and successfully resisting it throughout the treatment is crucial for recovery. Most of the people end up relapsing during withdrawal and detoxification due to a number of painful physical and psychological symptoms appearing in the process. Long term use of Klonopin changes the structure of brain and it is no more able to respond to feelings of pleasure and stress normally.

Some of the common physical withdrawal symptoms associated with Klonopin include:

  • Nausea
  • Vomiting
  • Excessive sweating
  • Elevated body temperature
  • Insomnia
  • Anxiety
  • Loss of coordination
  • Involuntary tremors
  • Panic attacks
  • Increased heart rate
  • Irritability

Other than these physical symptoms, a number of psychological symptoms are also associated with Klonopin withdrawal. Some people even experience rebound symptoms that are discussed later. Common psychological withdrawal symptoms associated with Klonopin addiction include:

  • Anxiety
  • Depression
  • Panic
  • Excessive aggression
  • Metal confusion
  • Irritability
  • Hallucinations
  • Nightmares
  • Insomnia
  • Excessive cravings

According to National Institute of Health, Klonopin abuse and withdrawal is known to cause suicidal tendencies. The patients have reported having experienced severe depression and suicidal thoughts.

Is it possible to die of Klonopin withdrawal?

It is highly unlikely but not impossible to die of Klonopin withdrawal. At times, Withdrawal symptoms may worsen to such a level that even death is resulted. This is the reason it is recommended to go through withdrawal under expert supervision. Physical symptoms like seizures can be particularly dangerous.

Also, psychological symptoms such as depression and anxiety may worsen to such a level that patient ends up harming himself.

Due to these reasons, it is important to seek expert advice while starting the process.

Timeline for Klonopin withdrawal:

The time taken for Klonopin withdrawal may vary from one user to the other. It depends upon a number of factors such as amount of the drug taken, time the drug was taken for and personal factors. Generally, withdrawal symptoms start to appear as soon as the drug is quit.

  • Days 1 to 3:The earliest signs of withdrawal start appearing within 1st to 3rd day of quitting the drug. Symptoms like disturbed sleep, anxiety and mood swings are experienced by the patient.
  • Days 7 to 14:By this time, withdrawal symptoms reach to their peak value. Anxiety and excessive irritability are common during this time. Symptoms can be even more severe for the people who quit the drug cold turkey. Symptoms like hallucinations, body tremors and seizures may also appear.
  • Weeks 3 to 4:By this time, withdrawal symptoms start to fade away. Some psychological symptoms like anxiety may still persist but severe symptoms are over by this time.
  • One month+:All the withdrawal symptoms disappear by this time. However, in case of long term Klonopin users, some symptoms may persist till three months. Quitting the drug by gradually tapering off the amount may help to avoid long term withdrawal symptoms.

Appearance of rebound symptoms:

Rebound symptoms or rebound effect is referred to a condition where the symptoms the drug was taken for appear with greater intensity when the drug is quit. In case of Klonopin, the users may experience rebound anxiety and insomnia. The users who quit the drug cold turkey are more likely to experience rebound symptoms. These symptoms may persist for two to three days before they finally start to fade away.

Such symptoms are less likely to appear in case of Klonopin as compared to other benzodiazepines.

Detoxification for Klonopin addiction:

Detoxification is a process by which the body of the addict cleans itself of harmful chemicals accumulated due to drug abuse. The body uses excessive sweating, vomiting, nausea and any other possible means to excrete the left over.

Although it is possible to go through detoxification at home but it is not recommended due to a number of complications experienced by the patients. Physical and psychological symptoms produced during the process can be seriously harmful. Most of the patients relapse during detox because the pain gets unbearable.

There are specifically designed detox centers that supervise the patient throughout the process and provide medical as well as psychological help. A medically aided detox program not only makes the process easier but it also increases the success rate. At SLO Recovery Centers, it is made sure that every patient gets individual attention during drug detox since every person comes with unique needs.

If a loved one is struggling with Klonopin addiction, make sure to get them the help they need as soon as possible to avoid any further damage to their health.